MAUDE Adverse Event Report: CORDIS US CORP. SUPER TORQUE MB; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP. SUPER TORQUE MB; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 532598B
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the marker rings slid out of the packaging of the 5f 110cm 6 side holes (sh) super torque pigtail marker band (mb) angiographic catheter.The marker bands were still on the catheter, they only "remove" the position.The catheter was not inserted in the patient afterwards.Another super torque was used to complete the procedure.Procedural details were not provided.There was no reported patient injury.The device was stored and handled per the instructions for use (ifu).There were no visible signs of device/packaging damage prior to use or anomalies noted when the device was taken out of the package nor excessive force applied to the device during withdrawal from the package.The event did not cause a clinically relevant increase in the duration of the procedure nor caused a condition that required hospitalization or significant prolongation of existing hospitalization.Two device pictures were provided for review.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
A product history record (phr) review of lot 18102378 revealed no anomalies or non-conformances during the manufacturing and inspection processes that could be associated with the event reported.The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the marker rings slid out of the packaging of the 5f 110cm 6 side holes (sh) super torque pigtail marker band (mb) angiographic catheter.The marker bands were still on the catheter, they only "remove" the position.The catheter was not inserted in the patient afterwards.Another super torque was used to complete the procedure.Procedural details were not provided.There was no reported patient injury.The device was stored and handled per the instructions for use (ifu).There were no visible signs of device/packaging damage prior to use or anomalies noted when the device was taken out of the package nor excessive force applied to the device during withdrawal from the package.The event did not cause a clinically relevant increase in the duration of the procedure nor caused a condition that required hospitalization or significant prolongation of existing hospitalization.A unit of catheter cath mb 5f pig 110cm 6sh was returned for evaluation.During visual inspection, marker bands 18, 19, and 20 were observed out of position.Inner diameter (id) and outer diameter (od) measurements were taken in the area located between the intended marker band locations and found out of specification.This condition was caused by the offset marker bands compressing the body/shaft, which reduced the id and od of the catheter in these areas.Functional analysis was performed by inserting a lab sample guidewire inside the catheter via the distal tip.The guidewire would not pass through the entire catheter body.It became stuck when it reached the first marker band that was out of position.This was caused by the offset marker bands compressing the body/shaft which reduced the id.The unit was inspected with a vision system and no evidence of damage was noted (scratches, peeling, abrasions, etc.).A product history record (phr) review of lot 18102378 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿marker band (super torque mb) ~offset/out of position-prior to/during measurement¿ was confirmed.Three marker bands were found out of position.The exact cause of the reported event could not be determined during the analysis.However, stretching/elongating the catheter while removing the device from the mounting card is a likely cause.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿stretching or elongation of the catheter during endovascular procedures could result in the marker bands moving along the catheter.In extreme cases, marker bands may come off the catheter and dislodge into the vascular system.Do not use if the package is open or damaged.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventive or corrective actions will be taken at this time.

Brand Name
SUPER TORQUE MB
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key17929896
Report Number9616099-2023-06610
Device Sequence Number6368392
Product Code DQO
UDI-Device Identifier10705032012034
UDI-Public(01)10705032012034(17)250331(10)18102378
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K915836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number532598B
Device Lot Number18102378
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date10/13/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Patient SexUnknown